MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VITCM513.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: work order search found no similar complaints within associated lots.Claim# (b)(6).
 
Event or Problem Description
The reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -9.50/3.0/140 tore during delivery into the eye.Reportedly, "was injecting the icl in the eye, the icl got stuck in the injector as he was pulling out the plunger.He then pulled out the injector, plunger and icl," and "there was a brief patient contact.Icl was pulled out with no issue.".
 
Additional Manufacturer Narrative
Additional information: b5: the reporter indicated that a 13.2mm vticm513.2 implantable collamer lens of -9.50/3.0/140 tore during delivery into the eye.On (b)(6) 2023 the lens was removed intraoperatively.On (b)(6) 2023 the lens was replaced with a similar lens model.This resolved the problem.Reportedly, "was injecting the icl in the eye, the icl got stuck in the injector as he was pulling out the plunger.He then pulled out the injector, plunger and icl," and "there was a brief patient contact.Icl was pulled out with no issue." cause of the event was user error.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
8002927902
MDR Report Key17222199
Report Number2023826-2023-02602
Device Sequence Number7097457
Product Code QCB
UDI-Device Identifier00841542116541
UDI-Public00841542116541
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVITCM513.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/30/2023
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown